Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 166, NWS Kansas City, MO

September 9, 2016Miami County, Kansas

NWS Kansas City, MO issued this river flood warning at Sep 9, 2016, 2:36 AM CDT for Miami County, Kansas. It took effect at Sep 10, 2016, 12:06 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Sep 9, 2016, 2:36 AM CDT (07:36 UTC)
In effect from
Sep 10, 2016, 12:06 AM CDT
Expired
Sep 13, 2016, 3:09 AM CDT
In force
3 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marais Des Cygnes River at Osawatomie (OSMK1).

Action stage
23 ft
Minor stage
28 ft
Moderate stage
45 ft
Major stage
48 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

654 
WGUS43 KEAX 090736
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
236 AM CDT FRI SEP 9 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...Kansas...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.
  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.
  Marais Des Cygnes River at Osawatomie affecting Miami County.
  Marais Des Cygnes River at La Cygne affecting Linn County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-100736-
/O.NEW.KEAX.FL.W.0164.160910T1440Z-160912T0000Z/
/VLYM7.1.ER.160910T1440Z.160910T1800Z.160911T0000Z.NO/
236 AM CDT FRI SEP 9 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* from Saturday morning to Sunday evening.
* At  2:00 AM Friday the stage was 5.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 23.0 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday evening.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22    5.4   Fri 02 AM   23.0 early Saturday 
afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-100735-
/O.NEW.KEAX.FL.W.0165.160911T0540Z-160913T1933Z/
/BLVM7.1.ER.160911T0540Z.160912T0000Z.160912T1933Z.NO/
236 AM CDT FRI SEP 9 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from late Saturday night to Tuesday afternoon.
* At  1:45 AM Friday the stage was 9.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 27.0 feet by Sunday evening. The river 
  will fall below flood stage by early Monday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24    9.5   Fri 02 AM   27.0 Sunday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC121-100735-
/O.NEW.KEAX.FL.W.0166.160910T0506Z-160913T0809Z/
/OSMK1.1.ER.160910T0506Z.160911T0600Z.160912T0809Z.NO/
236 AM CDT FRI SEP 9 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Marais Des Cygnes River at Osawatomie.
* from late tonight to late Monday night.
* At  1:30 AM Friday the stage was 16.8 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 32.8 feet by early Sunday morning. The 
  river will fall below flood stage by Monday morning.
* At 31.0 feet...347th Road or Main Street east of Highway 169 is 
  under water.
* At 28.0 feet...Low-lying areas along the river begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   16.8   Fri 01 AM   32.8 early Sunday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-100735-
/O.NEW.KEAX.FL.W.0167.160910T1226Z-160914T0053Z/
/LCGK1.1.ER.160910T1226Z.160911T1800Z.160913T0053Z.NO/
236 AM CDT FRI SEP 9 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Marais Des Cygnes River at La Cygne.
* from Saturday morning to Tuesday evening.
* At  2:15 AM Friday the stage was 6.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 29.0 feet by early Sunday afternoon. The river will
  fall below flood stage by Monday evening.
* At 25.0 feet...Low lying farmland and other rural land floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25    6.8   Fri 02 AM   29.0 early Sunday afternoon
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$
2 follow-up statements
226 
WGUS83 KEAX 091521
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1021 AM CDT FRI SEP 9 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.

  Marais Des Cygnes River at Osawatomie affecting Miami County.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  Petite Saline Creek near Boonville affecting Cooper County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-101521-
/O.EXT.KEAX.FL.W.0168.160910T2347Z-160912T0014Z/
/BLRM7.1.ER.160910T2347Z.160911T0000Z.160911T0014Z.UU/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Big Creek at Blairstown.
* from Saturday evening to Sunday evening.
* At 10:00 AM Friday the stage was 12.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday evening and continue 
  to rise to near 20.0 feet by Saturday evening. The river will fall 
  below flood stage by Saturday evening.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   12.9   Fri 10 AM   20.0 Saturday evening
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC101-159-091551-
/O.CAN.KEAX.FL.W.0164.000000T0000Z-160912T0000Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At 10:00 AM Friday the stage was 5.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  13.5 feet early Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22    5.0   Fri 10 AM   13.5 early Sunday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

MOC053-195-091551-
/O.CAN.KEAX.FL.W.0165.000000T0000Z-160913T1933Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  9:45 AM Friday the stage was 11.0 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  19.0 feet Sunday evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   11.0   Fri 10 AM   19.0 Sunday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC121-101520-
/O.EXT.KEAX.FL.W.0166.160911T0600Z-160912T1200Z/
/OSMK1.1.ER.160911T0600Z.160911T0600Z.160911T1200Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Marais Des Cygnes River at Osawatomie.
* from late Saturday night to Monday morning.
* At  7:30 AM Friday the stage was 17.6 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday morning.
* At 28.0 feet...Low-lying areas along the river begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   17.6   Fri 07 AM   28.0 early Sunday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-101520-
/O.EXT.KEAX.FL.W.0167.160911T1121Z-160912T1607Z/
/LCGK1.1.ER.160911T1121Z.160911T1200Z.160911T1607Z.NO/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Marais Des Cygnes River at La Cygne.
* from Sunday morning to Monday morning.
* At  9:15 AM Friday the stage was 12.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 25.1 feet by Sunday morning. The river will fall below
  flood stage by late Sunday morning.
* At 25.0 feet...Low lying farmland and other rural land floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   12.5   Fri 09 AM   25.1 Sunday morning
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC053-101520-
/O.EXT.KEAX.FL.W.0162.000000T0000Z-160911T1822Z/
/BONM7.1.ER.160910T0742Z.160910T1200Z.160910T1822Z.UU/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Sunday afternoon.
* At  9:30 AM Friday the stage was 8.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 17.5 feet by Saturday morning. The river 
  will fall below flood stage by early Saturday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    8.2   Fri 09 AM   17.5 Saturday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC013-037-083-101520-
/O.EXT.KEAX.FL.W.0163.160910T1736Z-160912T0019Z/
/URHM7.1.ER.160910T1736Z.160910T1800Z.160911T0019Z.UU/
1021 AM CDT FRI SEP 9 2016

The Flood Warning continues for
  The South Grand River at Urich.
* from Saturday afternoon to Sunday evening.
* At 10:15 AM Friday the stage was 10.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 24.1 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday evening.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   10.8   Fri 10 AM   24.1 early Saturday 
afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
484 
WGUS83 KEAX 100459
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1159 PM CDT FRI SEP 9 2016
   

...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Marais Des Cygnes River at Osawatomie affecting Miami County.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-110459-
/O.EXT.KEAX.FL.W.0168.160910T1700Z-160911T2159Z/
/BLRM7.1.ER.160910T1700Z.160910T1800Z.160910T2159Z.UU/
1159 PM CDT FRI SEP 9 2016

The Flood Warning continues for
  The Big Creek at Blairstown.
* from Saturday afternoon to Sunday afternoon.
* At 11:00 PM Friday the stage was 13.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 20.2 feet by early Saturday afternoon. The
  river will fall below flood stage by Saturday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   13.5   Fri 11 PM   20.2 early Saturday 
afternoon
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

KSC121-100529-
/O.CAN.KEAX.FL.W.0166.000000T0000Z-160912T1200Z/
/OSMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 PM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at Osawatomie.
* At  7:30 PM Friday the stage was 18.7 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  26.3 feet early Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   18.7   Fri 07 PM   26.3 early Sunday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-100529-
/O.CAN.KEAX.FL.W.0167.000000T0000Z-160912T1607Z/
/LCGK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 PM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at La Cygne.
* At 11:15 PM Friday the stage was 17.4 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  24.5 feet early Sunday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   17.4   Fri 11 PM   24.5 early Sunday morning
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC013-037-083-100529-
/O.CAN.KEAX.FL.W.0163.000000T0000Z-160912T0019Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1159 PM CDT FRI SEP 9 2016

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At 11:15 PM Friday the stage was 14.3 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  22.2 feet early Saturday afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   14.3   Fri 11 PM   22.2 early Saturday 
afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 9, 12:39 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 9, 12:39 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1239 AM CDT FRI SEP 9 2016

.Discussion...
Issued at 359 PM CDT THU SEP 8 2016

It's going to be wet the next 36 hours as deep layer moisture
from the eastern Pacific dominates the region while a shear axis
across the Central Plains slowly gets absorbed into the prevailing
westerlies. Currently, the shear axis is languishing on the southern
edge of the prevailing 300 mb jet, ahead of a decent shortwave
trough noted dropping into Montana today. Perturbations in the
southwest flow, associated with the shear axis, will keep stormy
activity bubbling up for the remainder of the afternoon and
overnight hours with a cold front, associated with the Montana
trough, sweeping through Friday afternoon and evening bringing
another round of storms.

For Tonight...rain activity today has been bubbling up in southeast
Kansas thanks to the continued moisture transport across the
southern Plains into a modest surface ridge anchored across Missouri
and eastern Kansas. This activity has struggled to spread north
through the day with the anchored surface ridge, but this evening
the nocturnal jet will help push activity farther north; though
confidence on how far north is low. Storms will be non-severe
overnight, but with precipitable water values around 2 inches expect
all our storms to be very efficient at making rainfall. Otherwise,
have include some patchy fog across the northern few tiers of
counties as storms might not get that far north, allowing for some
patchy fog due to the excessive amount of moisture trapped in the
boundary layer.

For Friday...stormy activity may be ongoing Friday morning, though
much of the activity is expected to be settling to the south and
east by that time with no severe weather expected. However, while
the mid to late morning hours of Friday look relatively dry, Friday
afternoon and the overnight hours will see a progressive line of
storms sweep across the region along with cold front. The front
should press into northwest Missouri during the mid-afternoon hours
Friday with storms already bubbling up along the front as it moves
into Missouri and Kansas. Precipitable  water values will still be
around 2 inches Friday afternoon and evening; but, with the front
sweeping in, expect 0-6 KM shear values to ramp up to 30 to 40 knots
which would be more than enough to organize storms leaving
marginally large hail and winds as the expected threats. However,
the torrential rain with the storms will likely cause flooding
issues. Will keep the going flash flood watch as is for tonight, as
much of the heaviest rain will likely be south of I-70 overnight. We
may have to extend the watch farther north for Friday afternoon and
evening depending on how and when the storms arrive.

Saturday into Monday...we will be behind the cold front from Friday,
thus bringing some truly beautiful conditions to the region this
afternoon. Expect highs both Saturday and Sunday to wallow around in
the 70s with 80s likely returning for Monday.

Next rain event to watch for after Friday night will be next Tuesday
into Wednesday as another trough dips into the northern Plains.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1239 AM CDT FRI SEP 9 2016

Widespread thunderstorms from near ICT to south of KC should mostly
stay south of the KC area this morning, though some northward
progression could bring storms as far north as IXD with lighter rain
spreading further north toward MCI around 3-4 AM. After this activity
clears out toward sunrise, most of today looks clear until a line of
thunderstorms moves in from the northwest toward sunset.

&&

.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Saturday morning for KSZ057-060.

MO...Flash Flood Watch through Saturday morning for MOZ043>045-053-
     054.

&&

Discussion...Cutter
Aviation...Hawblitzel
Hazardous weather outlook, Sep 8, 5:59 AM CDT, 20 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT THU SEP 8 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
559 AM CDT THU SEP 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS
 PRODUCING HEAVY RAINS SOUTH OF A KANSAS CITY TO KIRKSVILLE LINE.
 A FEW STRONG THUNDERSTORMS POSSIBLE SOUTH OF THE MISSOURI RIVER
 THIS AFTERNOON. HEAVY RAINS POSSIBLE TONIGHT WITH FLASH FLOODING A
 CONCERN.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COUPLE PERIODS OF
 THUNDERSTORMS FRIDAY THROUGH FRIDAY NIGHT. SEVERE STORMS AND HEAVY
 RAINS PRODUCING FLASH FLOODING ARE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Sep 8, 11:38 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT THU SEP 8 2016

KSZ057-060-090530-
MIAMI KS-LINN KS-
1138 PM CDT THU SEP 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR LINN AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 1230 AM CDT...

AT 1138 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF PARKER...OR 9 MILES EAST OF GARNETT...MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANTON...LA CYGNE...MOUND CITY...PARKER...
BLUE MOUND AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3804 9507 3821 9508 3825 9507 3826 9506
      3834 9506 3844 9475 3804 9466
TIME...MOT...LOC 0438Z 234DEG 41KT 3824 9507

MELL
Special weather statement, Sep 9, 12:09 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT FRI SEP 9 2016

KSZ060-MOZ053-090600-
LINN KS-BATES MO-
1209 AM CDT FRI SEP 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINN AND WESTERN BATES
COUNTIES UNTIL 100 AM CDT...

AT 1209 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LA CYGNE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER...ADRIAN...PLEASANTON...LA CYGNE...LINN VALLEY...AMSTERDAM...
AMORET...FOSTER...MERWIN...PASSAIC AND WORLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3809 9471 3834 9478 3839 9464 3839 9461
      3840 9461 3848 9441 3847 9437 3817 9420
TIME...MOT...LOC 0509Z 247DEG 41KT 3827 9469

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:38 PM CDTSpecial Weather StatementEAXLinn52 min
Sep 9, 2:27 AM CDTAreal Flood AdvisoryEAXLinn, Miami6 hr
Sep 9, 2:36 AM CDTRiver Flood WarningEAXLinn5 days
Sep 9, 6:23 PM CDTSpecial Weather StatementEAXAtchison, Doniphan37 min

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.